Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 21, 2011, 6:49 PM EDT for Oglethorpe County, Wilkes County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2011, 6:49 PM EDT (22:49 UTC)
- Expired
- Jun 21, 2011, 7:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
Counties Oglethorpe County, GA, Wilkes County, GA
The radar
The Greer radar (KGSP), 122 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1450 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
782
WWUS82 KFFC 212249
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
649 PM EDT TUE JUN 21 2011
GAZ038-039-212330-
649 PM EDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WILKES AND
OGLETHORPE COUNTIES UNTIL 730 PM EDT...
AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES NORTHWEST OF CENTERVILLE TO
WASHINGTON...MOVING EAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WILKES AND OGLETHORPE COUNTIES THROUGH 730 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CENTERVILLE...SANDY
CROSS...CELESTE...RAYLE...WASHINGTON...LEXINGTON...HUTCHINGS...
CRAWFORD...VESTA...NEWTOWN...JACKSONS CROSSROADS...METASVILLE...
MALLORYSVILLE...NORMAN AND FLORAL HILL. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3369 8273 3386 8325 3402 8291 3399 8286
3400 8283 3398 8279 3398 8276 3392 8261
3388 8260 3387 8256 3382 8259 3376 8256
TIME...MOT...LOC 2249Z 269DEG 16KT 3387 8297 3379 8280
3372 8271
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 4:22 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 21, 4:22 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 422 PM EDT TUE JUN 21 2011 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... PRIMARY CONCERN AGAIN IS CHC FOR SEVERE CONVECTION WED AND THURS. STORMS HAVE MANAGED TO DODGE CWA THIS AFTERNOON...NO ONE SEEMS TO BE COMPLAINING OTHER THAN THOSE WISHING FOR SOME RAIN. MODELS STILL IN GOOD AGREEMENT TO UPPER TROUGH WILL SLOWLY PROGRESS EAST REST OF THIS WEEK AND SOUTHERN FRINGE OF WESTERLIES WILL DIP INTO ALL OF NORTH GA. EXPECT STORMS IN AL TO WEAKEN THIS EVENING BUT STORMS FURTHER WEST TO PERSIST OVERNIGHT AND CONTINUE EAST INTO NW GA AFTER SUNRISE. THIS SCENARIO DEPICTED BY MOST MODELS INCLUDING 12Z GFS/15Z SREF MEAN/12Z ECMWF. 12Z AND 18Z NAM STILL ODD MEN OUT WITH NO INDICATION OF OVERNIGHT CONVECTION TO THE WEST...ALTHOUGH 18Z NAM DOES FIRE IT UP IN THE MORNING OVER NW GA. HAVE BUMPED POPS UP FOR LATE TONIGHT AND WED FOR NW 1/2 OF CWA. IF ENOUGH CLOUDS AND PRECIP CAN COME THROUGH IN THE MORNING...THIS WOULD DECREASE INSTABILITY AND LOW LEVEL FORCING AND HOPEFULLY JUST GIVING US SOME NEEDED RAIN. IF CONVECTION AND CLOUDS DISSIPATE IN THE MORNING...COULD BE IN FOR SOME REALLY ROUGH WEATHER AS VERTICAL WIND SHEAR WILL BE UNSEASONABLY STRONG. 0-6KM BULK SHEAR STILL PROGGED AT 20-25KTS. DAMAGING WINDS WOULD BE THE PRIMARY THREAT...BUT AGAIN DEPENDS ON EVOLUTION OF OVERNIGHT AND MORNING CONVECTION. FOR NOW...NAM THE ONLY MODEL REALLY SHOWING THIS. WILL HAVE TO WAIT AND SEE. AS WAVE MOVES SLOWLY EAST THURS...FLOW ALOFT OVER GA BECOMES MORE WESTERLY THAN SW AND A TAD WEAKER. MAY BE A LITTLE LESS COVERAGE OF STORMS AS RIBBON OF DRIER AIR WRAPS IN FROM THE WEST OVER NORTH GA. HAVE CONTINUED CHC POPS WITH PLENTY OF MOISTURE AND INSTABILITY OVER ALL BUT FAR NORTH GA. USED BIAS ADJUSTED MET GUIDANCE AND RECENT PERSISTENCE FOR MIN TEMPS AND BIAS ADJUSTED MAV/MET FOR MAX TEMPS. .LONG TERM /FRIDAY THROUGH TUESDAY/... WEAK UPPER TROUGH AXIS STILL PROGGED BY MED RANGE MODELS TO REMAIN OVER THE SOUTHEAST THROUGH TUESDAY. 12Z ECMWF A LITTLE FASTER PUSHING IT OUT BUT VERY LITTLE DIFFERENCE BETWEEN IT AND 12Z GFS AND GEFS MEAN. SHOULD KEEP US IN FAIRLY ACTIVE PATTERN WITH SCT DIURNALLY DRIVEN STORMS IN THE AFT/EVE WITH NEAR OR SLIGHTLY BELOW NORMAL MAX TEMPS. MIN TEMPS SHOULD STAY WARM. GOING FCST LOOKS GOOD AS 12Z RUNS NOT MUCH DIFFERENT THAN 00Z RUNS. SNELSON && .AVIATION... 18Z UPDATE... EXPECT SCT CU 4 TO 6 THSD FT TO CONTINUE THIS AFTERNOON INTO EARLY EVENING...WITH VARYING AMOUNTS OF MID-HIGH CLOUDS REST OF THE NIGHT. SCT-BKN CU AROUND 4 THSD FT DEVELOPING AGAIN WEDNESDAY MORNING WITH CIGS POSSIBLY LOWERING INTO THE MVFR RANGE IN SCT SHOWERS /THUNDERSTORMS AFTER 16Z. SOUTHWEST WINDS 8 TO 12 KTS...DIMINISHING TO 5 KT OR LESS AFTER 02Z...THEN INCREASING INTO THE 10-15 KT RANGE AFTER SUNRISE WEDNESDAY. //ATL CONFIDENCE...18Z UPDATE... MED TO HIGH ON ALL ELEMENTS 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 92 69 90 / 20 40 50 30 ATLANTA 75 87 71 87 / 20 70 50 30 BLAIRSVILLE 68 81 66 84 / 20 80 60 40 CARTERSVILLE 70 87 68 88 / 30 80 50 40 COLUMBUS 75 93 72 90 / 20 40 40 40 GAINESVILLE 72 87 68 87 / 20 70 60 40 MACON 73 95 71 91 / 10 20 40 40 ROME 71 87 68 88 / 40 80 50 40 PEACHTREE CITY 70 88 68 88 / 20 70 40 30 VIDALIA 76 97 74 92 / 10 20 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 13
Hazardous weather outlook, Jun 21, 6:18 AM EDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 618 AM EDT TUE JUN 21 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 618 AM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... HIGH PRESSURE WILL CONTINUE TO DRIFT TO THE EAST TOWARD THE ATLANTIC TODAY. AS A RESULT...GEORGIA WILL HAVE AN INCREASE IN MOIST SOUTHWESTERLY FLOW THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. .DISCUSSION... GEORGIA WILL COME UNDER THE INFLUENCE OF A MOIST SOUTHWESTERLY FLOW TODAY AND TONIGHT. SEVERAL IMPULSES IN THE FLOW SHOULD MOVE NORTHEASTWARD ACROSS ALABAMA...GIVING THE FORECAST AREA A CHANCE FOR A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING. INSTABILITY WILL BE MODERATE BUT ANY STORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 21, 5:50 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 PM EDT TUE JUN 21 2011
GAZ001-002-011-019-212245-
550 PM EDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN WALKER...
CHATTOOGA...DADE AND FLOYD COUNTIES UNTIL 645 PM EDT...
AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 27 MILES WEST OF CLOUDLAND TO 35 MILES
SOUTHWEST OF CAVE SPRING...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WALKER...
CHATTOOGA...DADE AND FLOYD COUNTIES THROUGH 645 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE MENLO...CLOUDLAND...RISING
FAWN...CEDAR GROVE...CHATTOOGAVILLE...STEPHENSVILLE...CLOUDLAND
CANYON STATE PARK...TRENTON...CAVE SPRING...COLE CITY...LYERLY...
BERRYTON...COOPER HEIGHTS...NEW ENGLAND AND COOSA.
&&
LAT...LON 3499 8527 3486 8526 3485 8520 3478 8520
3476 8516 3416 8522 3408 8536 3408 8542
3409 8543 3495 8561 3499 8556
TIME...MOT...LOC 2149Z 226DEG 48KT 3460 8592 3440 8579
3391 8584Special weather statement, Jun 21, 6:28 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
628 PM EDT TUE JUN 21 2011
GAZ083-084-212315-
628 PM EDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 45 MPH WINDS
IN TWIGGS AND WILKINSON COUNTIES UNTIL 715 PM EDT...
AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JEFFERSONVILLE...MOVING NORTHEAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
TWIGGS AND WILKINSON COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE DISTRICT PATH...RIPLEY...DANVILLE...
MARION...JEFFERSONVILLE...MYRICKS MILL...NICKLESVILLE...MCINTYRE...
IVEY...TOOMSBORO...GORDON AND IRWINTON. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3265 8349 3295 8330 3295 8329 3294 8328
3296 8326 3299 8320 3280 8295 3275 8296
3254 8332
TIME...MOT...LOC 2228Z 218DEG 10KT 3267 8334Special weather statement, Jun 21, 6:45 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
645 PM EDT TUE JUN 21 2011
GAZ002-003-212315-
645 PM EDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN WALKER AND
CATOOSA COUNTIES UNTIL 715 PM EDT...
AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FAIRVIEW...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WALKER AND
CATOOSA COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE BOYNTON...INDIAN SPRINGS...GRAYSVILLE...FORT
OGLETHORPE...LAKEVIEW...CHATTANOOGA VALLEY AND FAIRVIEW.
&&
LAT...LON 3498 8507 3488 8521 3493 8539 3499 8533
3499 8507
TIME...MOT...LOC 2244Z 230DEG 45KT 3500 8522Local storm report, Jun 21, 6:46 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
646 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND DMG LOOKOUT MOUNTAIN 34.98N 85.36W
06/21/2011 WALKER GA 911 CALL CENTER
WALKER COUNTY 911 RELAYED A REPORT OF NUMEROUS TREES DOWN
IN THE LOOKOUT MOUNTAIN AREA.
&&
AGIBBSSpecial weather statement, Jun 21, 6:46 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
646 PM EDT TUE JUN 21 2011
GAZ096-212315-
646 PM EDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN BLECKLEY COUNTY
UNTIL 715 PM EDT...
AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PAULK...MOVING NORTHEAST AT 25 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
BLECKLEY COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE BAILEYS PARK...MAGNOLIA...PAULK...COCHRAN...
PORTER...COLEY STATION...ROYAL...GOLDSBORO...REBIE AND CARY. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3240 8350 3242 8348 3246 8350 3256 8328
3252 8319 3244 8315 3245 8318 3234 8330
3233 8329 3228 8335
TIME...MOT...LOC 2247Z 214DEG 21KT 3238 8342Special weather statement, Jun 21, 6:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
649 PM EDT TUE JUN 21 2011
GAZ038-039-212330-
649 PM EDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WILKES AND
OGLETHORPE COUNTIES UNTIL 730 PM EDT...
AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES NORTHWEST OF CENTERVILLE TO
WASHINGTON...MOVING EAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WILKES AND OGLETHORPE COUNTIES THROUGH 730 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CENTERVILLE...SANDY
CROSS...CELESTE...RAYLE...WASHINGTON...LEXINGTON...HUTCHINGS...
CRAWFORD...VESTA...NEWTOWN...JACKSONS CROSSROADS...METASVILLE...
MALLORYSVILLE...NORMAN AND FLORAL HILL. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3369 8273 3386 8325 3402 8291 3399 8286
3400 8283 3398 8279 3398 8276 3392 8261
3388 8260 3387 8256 3382 8259 3376 8256
TIME...MOT...LOC 2249Z 269DEG 16KT 3387 8297 3379 8280
3372 8271The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:50 PM EDT | Special Weather Statement | FFC | Chattooga, Dade, Floyd, Walker | 55 min |
| Jun 21, 6:02 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Dade, Walker | 43 min |
| Jun 21, 6:04 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Wilkes | 41 min |
| Jun 21, 6:28 PM EDT | Special Weather Statement | FFC | Twiggs, Wilkinson | 47 min |
| Jun 21, 6:37 PM EDT | Severe Thunderstorm Warning | FFC | Twiggs, Wilkinson | 38 min |
| Jun 21, 6:45 PM EDT | Special Weather Statement | FFC | Catoosa | 30 min |
| Jun 21, 6:46 PM EDT | Special Weather Statement | FFC | Bleckley | 29 min |
| Jun 21, 6:59 PM EDT | Special Weather Statement | FFC | Hancock | 46 min |
| Jun 21, 7:07 PM EDT | Severe Thunderstorm Warning | FFC | Hancock, Washington | 38 min |
| Jun 21, 7:12 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Twiggs, Wilkinson | 32 min |
| Jun 21, 7:25 PM EDT | Special Weather Statement | FFC | Murray | 50 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.